Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 23, 2009, 7:22 PM MDT for Baca County, Colorado. It was in force for 68 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2009, 7:22 PM MDT (01:22 UTC)
- Expired
- Jul 23, 2009, 8:30 PM MDT
- In force
- 68 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Baca County, CO
The radar
The Pueblo radar (KPUX), 186 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:35 PM MDT | HAIL 0.75 | 1 Ssw Pritchett, CO | |
| Jul 23, 7:40 PM MDT | HAIL 0.88 | 1 N Pritchett, CO | |
| Jul 23, 7:43 PM MDT | HAIL 1 | 1 Ssw Pritchett, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 240122 SVRPUB COC009-240230- /O.NEW.KPUB.SV.W.0101.090724T0122Z-090724T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 722 PM MDT THU JUL 23 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BACA COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES SPRINGFIELD... * UNTIL 830 PM MDT... * AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF PRITCHETT...OR ABOUT 13 MILES WEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PRITCHETT. SPRINGFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3714 10250 3704 10288 3746 10297 3756 10263 TIME...MOT...LOC 0123Z 344DEG 15KT 3743 10284 $$
6 follow-up statements
000 WWUS55 KPUB 240136 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 736 PM MDT THU JUL 23 2009 COC009-240230- /O.CON.KPUB.SV.W.0101.000000T0000Z-090724T0230Z/ BACA CO- 736 PM MDT THU JUL 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR WESTERN BACA COUNTY... AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PRITCHETT...OR 12 MILES WEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH. LOCATIONS IMPACTED WILL PRITCHETT. SPRINGFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3752 10262 3714 10250 3704 10288 3742 10296 TIME...MOT...LOC 0136Z 344DEG 15KT 3736 10283 $$
000 WWUS55 KPUB 240150 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 750 PM MDT THU JUL 23 2009 COC009-240230- /O.CON.KPUB.SV.W.0101.000000T0000Z-090724T0230Z/ BACA CO- 750 PM MDT THU JUL 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR CENTRAL BACA COUNTY... AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PRITCHETT...OR 16 MILES SOUTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTH AT 20 MPH. LOCATIONS IMPACTED WILL BE PRITCHETT AND RURAL AREAS OF WEST CENTRAL BACA COUNTY. AT 743 PM A TRAINED SPOTTER SAW 1 INCH HAIL 1 MILE SOUTH SOUTHWEST OF PRITCHETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3746 10260 3714 10250 3704 10288 3738 10295 TIME...MOT...LOC 0149Z 009DEG 18KT 3730 10287 $$
000 WWUS55 KPUB 240159 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 759 PM MDT THU JUL 23 2009 COC009-240230- /O.CON.KPUB.SV.W.0101.000000T0000Z-090724T0230Z/ BACA CO- 759 PM MDT THU JUL 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR CENTRAL BACA COUNTY... AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 8 MILES SOUTH OF PRITCHETT...OR 18 MILES SOUTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTH AT 20 MPH. LOCATIONS IMPACTED WILL BE RURAL AREAS OF WEST CENTRAL BACA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3740 10258 3714 10250 3704 10288 3738 10295 TIME...MOT...LOC 0159Z 009DEG 18KT 3725 10288 $$
000 WWUS55 KPUB 240210 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 810 PM MDT THU JUL 23 2009 COC009-240230- /O.CON.KPUB.SV.W.0101.000000T0000Z-090724T0230Z/ BACA CO- 810 PM MDT THU JUL 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR CENTRAL BACA COUNTY... AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER WEST CENTRAL BACA COUNTY...OR 21 MILES SOUTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTH AT 20 MPH. LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHWESTERN BACA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3730 10258 3712 10259 3704 10288 3732 10294 TIME...MOT...LOC 0210Z 004DEG 17KT 3718 10289 $$
000 WWUS55 KPUB 240217 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 817 PM MDT THU JUL 23 2009 COC009-240230- /O.CON.KPUB.SV.W.0101.000000T0000Z-090724T0230Z/ BACA CO- 817 PM MDT THU JUL 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR CENTRAL BACA COUNTY... AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER SOUTHWESTERN BACA COUNTY...OR 25 MILES SOUTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTH AT 25 MPH. LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHWESTERN BACA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3726 10258 3712 10259 3704 10288 3724 10292 TIME...MOT...LOC 0217Z 357DEG 20KT 3712 10289 $$
000 WWUS55 KPUB 240226 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 826 PM MDT THU JUL 23 2009 COC009-240236- /O.EXP.KPUB.SV.W.0101.000000T0000Z-090724T0230Z/ BACA CO- 826 PM MDT THU JUL 23 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BACA COUNTY EXPIRES AT 830 PM MDT... LAT...LON 3726 10258 3712 10259 3704 10288 3724 10292 TIME...MOT...LOC 0226Z 357DEG 20KT 3707 10289 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:55 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 23, 2:55 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT THU JUL 23 2009 .SHORT TERM... (TONIGHT AND FRIDAY) CURRENTLY...A HIGH PRESSURE RIDGE REMAINS OVER THE INTERMOUNTAIN WEST. WITH A WARMER AND DRIER AIRMASS OVERHEAD THERE IS LESS OF AN OPPORTUNITY FOR STRONG DAYTIME CONVECTION. TONIGHT...WITH DEW POINTS IN THE LOWER TO MID 40S THERE WILL BE ENOUGH CAPE TO GET ISOLATED THUNDERSTORMS BUT NOT ENOUGH SHEAR AND INSTABILITY TO ALLOW FOR SEVERE CONVECTION. AFTERNOON AND EARLY EVENING CONVECTION SHOULD CEASE SHORTLY AFTER SUNSET. MIN TEMPS SHOULD REMAIN SEASONABLY COOL UNDER MOSTLY CLEAR SKIES. TOMORROW...THE UPPER LEVEL HIGH WILL REMAIN QUASI STATIONARY AND WARM AND DRY AIR WILL REMAIN OVER SOUTHERN COLORADO TOMORROW AFTERNOON. THERE WILL BE ENOUGH DAYTIME CONVECTION FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE PALMER DIVIDE AND THE EASTERN AND CENTRAL MOUNTAINS. ANY CONVECTION WILL REMAIN OVER THE MOUNTAINS...AND WITH A STRONG CAP AND DRY LOWER ATMOSPHERE THERE SHOULD BE ONLY WEAK CONVECTION ALONG THE EASTERN PLAINS. --JMC .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) FRIDAY NIGHT...UPPER RIDGE OVER THE CWFA...PER MODELS...WITH JUST ISOLATED POPS OVER MOUNTAINS AND HIGH VALLEYS. SHORTWAVE OVER GREAT PLAINS FORECAST TO PUSH SURFACE FRONT CLOSE TO OUR AREA BY 12Z SATURDAY...AS PATTERN CHANGE EVOLVES. SATURDAY AND SATURDAY NIGHT...FRONT PUSHES THROUGH EASTERN PLAINS DURING THE MORNING AND UPSLOPE FLOW DEVELOPS. INTO THE AFTERNOON...CAPE VALUES ELEVATE OVER 1000 J/KG...BUT LIMITING FACTOR TO DEEP CONVECTION WOULD BE THE PRESENCE OF A CAP OVER THE PLAINS. NAM12 HINTS AT THAT WITH MOST CONCENTRATED AREA OF CONVECTION IN AND NEAR THE MOUNTAINS...AND ON MONUMENT AND RATON RIDGES. 0-6 KM SHEAR ARE 30-40 KNOTS...SO COULD NOT RULE OUT ISOLATED MARGINAL SEVERE STORMS. HIGHS SHOULD BE A BIT BELOW SEASONAL NORMS IN MOST SPOTS. SUNDAY AND SUNDAY NIGHT...WITH MOIST UPSLOPE FLOW AGAIN ACROSS THE EAST...EXPECTING ISOLATED TO SCATTERED COVERAGE OF MEASURABLE RAIN...ALTHOUGH NAM12 SHOWS LESS CAPE THAN ON SATURDAY. WITH ONLY A FEW HUNDRED J/KG ACROSS THE PLAINS...AND LOWER BULK SHEAR VALUES...POTENTIAL FOR SEVERE STORMS WOULD BE QUITE LOW. HIGHS SHOULD AGAIN BE A BIT BELOW SEASONAL NORMS. MONDAY AND TUESDAY...WHILE TIMING IS STILL AN ISSUE...SHORTWAVE IN FLOW EXPECTED TO PUSH THROUGH THE AREA EITHER LAST MONDAY AFTERNOON OR EVENING...MOISTENING UP THE PLAINS AT LOW LEVELS AND PROVIDING LIFT OVER THE ENTIRE AREA. SURROUND OFFICES HAVE NOT GONE GUNG HO ON THIS YET...WITH ISOLATED TO LOW END CHANCE POPS. SEEMS REASONABLE AT THIS TIME. HIGH TEMPERATURES FORECAST TO BE 5 TO 10 DEGREES F BELOW NORMAL...BUT WITH PERSISTENT CLOUD COVER OVER THE I-25 CORRIDOR AND EASTERN PLAINS...IT COULD BE EVEN COOLER. WEDNESDAY AND THURSDAY...MORE POTENT UPPER TROUGH TO OUR NORTH FORECAST TO MAKE A MOVE ON THE CENTRAL ROCKIES AND BE OVER EASTERN WYOMING BY LATE THURSDAY. MOST ENERGY TO OUR NORTH...SO MAINLY ISOLATED POPS STILL LOOKS GOOD. HIGH TEMPERATURES WOULD BE SOME 5 TO 10 DEGREES F BELOW NORMAL. -TLM- && .AVIATION... AVIATION...THERE WILL BE VFR CONDITIONS ACROSS SOUTHERN COLORADO...EXCEPT WHERE TSRA IS DEVELOPING ALONG THE PALMER DIVIDE AND THE EASTERN AND SOUTHERN MOUNTAINS. CIGS IN AND AROUND THESE STORMS WILL BE MAINLY VFR...GUSTY WINDS AND LIGHTNING REMAIN THE MAIN THREAT. STORMS WILL DIMINISH SHORTLY AFTER SUNSET AND BEFORE MIDNIGHT...WITH VFR CONDITIONS AREAWIDE OVERNIGHT. --JMC && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/13
Hazardous weather outlook, Jul 23, 6:42 AM MDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 642 AM MDT THU JUL 23 2009 COZ058>089-093>099-241245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 642 AM MDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN MOUNTAINS. THE MAIN THREATS WITH ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE AREA FRIDAY...MAINLY OVER THE HIGHER TERRAIN. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. ISOLATED TO SCATTERED THUNDERSTORMS CAN THEN BE EXPECTED SATURDAY THROUGH WEDNESDAY...AS OCCASIONAL UPPER LEVEL DISTURBANCES AND ASSOCIATED FRONTS MOVE THROUGH THE AREA. LIGHTNING...GUSTY WINDS TO AROUND 55 MPH...HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH STORMS WHICH DEVELOP SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 44/10
In the hours before
Special weather statement, Jul 23, 3:38 PM MDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT THU JUL 23 2009 COZ095-232215- WESTERN KIOWA COUNTY- 338 PM MDT THU JUL 23 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF HASWELL...OR 41 MILES NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTH AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL KIOWA COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 23, 3:59 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 359 PM MDT THU JUL 23 2009 COZ089-095-232230- CROWLEY COUNTY-WESTERN KIOWA COUNTY- 359 PM MDT THU JUL 23 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO NORTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF WILD HORSE POINT...OR 44 MILES NORTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 23, 6:04 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 604 PM MDT THU JUL 23 2009 COZ098-099-240030- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 604 PM MDT THU JUL 23 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO SOUTH CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF TWO BUTTES...OR 20 MILES NORTH OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE SOUTH AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH CENTRAL PROWERS COUNTY AND EXTREME NORTH CENTRAL BACA COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 23, 6:28 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 628 PM MDT THU JUL 23 2009 COZ098-099-240100- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 628 PM MDT THU JUL 23 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF TWO BUTTES...OR 16 MILES NORTH OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE SOUTHWEST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL BACA COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 23, 6:45 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 645 PM MDT THU JUL 23 2009 COZ096-240115- EASTERN KIOWA COUNTY- 645 PM MDT THU JUL 23 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF BRANDON...OR 33 MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CHIVINGTON. BRANDON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 23, 7:11 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 711 PM MDT THU JUL 23 2009 COZ099-240145- SPRINGFIELD VICINITY/BACA COUNTY- 711 PM MDT THU JUL 23 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BACA COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...SPRINGFIELD. AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE SOUTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... PRITCHETT. SPRINGFIELD. VILAS. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:29 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.